Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 9, 2013, 3:28 AM CST for 6 counties in Kansas. It took effect at Feb 9, 2013, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 3:28 AM CST (09:28 UTC)
- In effect from
- Feb 9, 2013, 11:00 AM CST
- Expired
- Feb 9, 2013, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS73 KGID 090928 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 328 AM CST SAT FEB 9 2013 ...WINDY CONDITIONS TODAY... .SOUTH WINDS WILL INCREASE TODAY IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AS A LOW PRESSURE SYSTEM DEEPENS IN EASTERN COLORADO. SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. KSZ005>007-017>019-091730- /O.NEW.KGID.WI.Y.0002.130209T1700Z-130210T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 328 AM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE BY MID DAY AND REMAIN STRONG THROUGH THE AFTERNOON. * WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
705 WWUS73 KGID 091757 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1157 AM CST SAT FEB 9 2013 ...WINDY CONDITIONS TODAY... .SOUTHERLY WINDS HAVE BEGUN TO INCREASE TODAY AHEAD OF A LOW PRESSURE SYSTEM DEEPENING ACROSS EASTERN COLORADO. SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH AT TIMES. KSZ005>007-017>019-100100- /O.CON.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1157 AM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE BY MID DAY AND REMAIN STRONG THROUGH THE AFTERNOON. * WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
175 WWUS73 KGID 092124 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CST SAT FEB 9 2013 ...STRONG SOUTH WINDS WILL SUBSIDE SOMEWHAT THIS EVENING AND INCREASE OUT OF THE NORTHWEST SUNDAY MORNING... .STRONG SOUTHERLY WINDS DEVELOPED TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. WHILE WINDS WILL DIMINISH SOME THIS EVENING...THEY ARE EXPECTED TO REMAIN BREEZY OVERNIGHT...BEFORE INCREASING OUT OF THE NORTHWEST BEHIND A PASSING COLD FRONT ON SUNDAY. KSZ005-017-100530- /O.NEW.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/ /O.CON.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/ PHILLIPS-ROOKS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON 324 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL SLOWLY SUBSIDE THIS EVENING. WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND DAYBREAK SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS. * WINDS...SOUTH WINDS NEAR 30 MPH...GUSTING TO 45 MPH THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-007-018-019-100530- /O.NEW.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/ /O.CON.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/ SMITH-JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT 324 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY... * TIMING...STRONG SOUTH WINDS WILL SLOWLY SUBSIDE THIS EVENING. WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND DAYBREAK SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS. * WINDS...SOUTH WINDS NEAR 30 MPH...GUSTING TO 45 MPH THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ072>074-082>084-100530- /O.NEW.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/ GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...MINDEN... BEAVER CITY...ALMA...FRANKLIN 324 PM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT EARLY SUNDAY MORNING. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ041-047>049-062>064-075>077-085>087-100530- /O.NEW.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/ NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 324 PM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT SUNDAY MORNING. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
913 WWUS73 KGID 100054 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 654 PM CST SAT FEB 9 2013 ...STRONG SOUTH WINDS WILL SUBSIDE SOMEWHAT TONIGHT AND INCREASE OUT OF THE NORTHWEST SUNDAY MORNING... .SOUTH TO SOUTHEAST WINDS WILL REMAIN BREEZY OVERNIGHT...THEN INCREASING OUT OF THE NORTHWEST BEHIND A PASSING COLD FRONT ON SUNDAY. KSZ006-007-018-019-100900- /O.EXP.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/ /O.CON.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/ SMITH-JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT 654 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... * TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL SUBSIDE SOMEWHAT TONIGHT. WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND DAYBREAK SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005-017-100900- /O.EXP.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/ /O.CON.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/ PHILLIPS-ROOKS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON 654 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... * TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL SUBSIDE SOMEWHAT TONIGHT. WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND DAYBREAK SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ072>074-082>084-100900- /O.CON.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/ GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...MINDEN... BEAVER CITY...ALMA...FRANKLIN 654 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY... * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT EARLY SUNDAY MORNING. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH... ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ041-047>049-062>064-075>077-085>087-100900- /O.CON.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/ NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 654 PM CST SAT FEB 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY... * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT SUNDAY MORNING. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH... ARE EXPECTED DURING THE DAY ON SUNDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:35 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 8, 11:35 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1135 PM CST FRI FEB 8 2013 .AVIATION.../06Z GRI TAF THROUGH 06Z SATURDAY NIGHT/ REST OF TNGT: GENERALLY VFR WITH A BREEZY SSE WIND OCCASIONALLY GUSTING TO AROUND 25 KTS. CONDITIONS ARE SOMEWHAT FAVORABLE FOR FOG...BUT WIND WILL KEEP BOUNDARY LAYER MIXED. SO AT WORST THERE COULD BE SOME TEMPO MVFR VSBYS. SAT: 10K FT VFR CIGS INVADE AFTER 18Z AND GRADUALLY DESCEND TO NEAR 5K FT. S WINDS GUST UP TO 32 KTS. COULD SEE A BRIEF VFR SHWR OR SOME SPRINKLES AFTER 19Z. SAT NGT: VFR DEGRADES THRU MVFR TO IFR CONDITIONS IN STRATUS/FOG. A FAST-MOVING BATCH OF SHWRS /POSSIBLE THUNDER?/ MOVES THRU ROUGHLY 03Z-06Z. STRONG SSE WINDS CONTINUE WITH G35 KTS POSSIBLE. && .PREV DISCUSSION... /ISSUED 1004 PM CST FRI FEB 8 2013/ UPDATE...THERE IS STILL SOME POTENTIAL FOR PATCHY FOG...BUT WITH THE FAIRLY STRONG WIND EXPECT THAT VISIBILITY SHOULD NOT FALL OFF TOO MUCH. PREV DISCUSSION... /ISSUED 350 PM CST FRI FEB 8 2013/ SHORT TERM...TONIGHT AND TOMORROW. PRIMARY FORECAST CONCERNS LIE WITH CLOUDS/FOG TONIGHT AND PRECIPITATION CHANCES INTO TOMORROW. UPPER LEVEL PROFILER AND SATELLITE SHOWING RIDGING IN PLACE OVER THE PLAINS THIS AFTERNOON...WITH ONE STORM SYSTEM OVER THE NORTHEASTERN CONUS AND ANOTHER DIGGING INTO THE DESERT SW. LOW LEVEL STRATUS AND FOG WAS VERY STUBBORN TO DISSIPATE THIS MORNING...BUT ONCE THE AFTERNOON ROLLED AROUND AND SOUTHEASTERLY WINDS STARTED PICKING UP...THE VISIBILITIES CAME UP...AND THE STRATUS STARTED ERODING FROM PRETTY MUCH EVERY DIRECTION...BUT THE HIGHWAY 281/14 AREAS /INCLUDING HSI...GRI...AUH/ HAVE BEEN THE LAST TO SEE THAT EROSION...AND STILL HAVE PLENTY OF CLOUDS IN PLACE. LOCATIONS UNDER THAT CLOUDS COVER HAVE STRUGGLED TO GET OUT OF THE LOW 30S...ELSEWHERE HAVE REACHED CLOSE TO 40/INTO THE MID 40S. LOOKING AT TONIGHT...CONFIDENCE IS NOT THE HIGHEST DUE TO CONCERN WITH CLOUD COVER AND FOG POTENTIAL. SOME OF THE SHORT TERM MODELS ARE SOCKING A GOOD CHUNK OF THE CWA RIGHT BACK IN WITH STRATUS/FOG THIS EVENING...BUT ITS DIFFICULT TO PUT MUCH WEIGHT IN THOSE WHEN THEY DID NOT HANDLE THE EROSION OF TODAYS CLOUD COVER WELL AT ALL. KEPT SOME HIGHER CLOUD COVER IN ACROSS THOSE AREAS /BASICALLY HIGHWAY 281 AND EAST/ WHICH HAVENT COMPLETELY CLEARED THIS AFTERNOON...BUT OUTSIDE OF THAT HAVE GENERALLY PARTLY CLOUDY SKIES DUE TO UPPER LEVEL CLOUD COVER STREAMING OUT AHEAD OF THE LOW PRESSURE SYSTEM TO THE SW. IN THOSE SAME AREAS ALSO PUT IN A MENTION OF FOG....THE T/DP SPREAD IS NOT AS HIGH THERE...WHICH WOULD HELP WITH REDEVELOPMENT...BUT THE WINDS THIS EVENING/OVERNIGHT ARE NOT EXPECTED TO REALLY TAPER OFF THAT MUCH...REMAINING NEAR 15 MPH...WHICH IS NOT IDEAL FOR FOG. SO AT THIS POINT JUST KEPT IT AS A PATCHY MENTION...BUT WILL BE SOMETHING FOR THE EVENING SHIFT TO KEEP A CLOSE EYE ON. AS WE GET INTO TOMORROW...THE CWA STARTS TO FEEL MORE OF AN IMPACT FROM THE MAIN UPPER LEVEL LOW...WHICH DURING THE SATURDAY MORNING HOURS IS MAKING ITS WAY FURTHER INTO THE FOUR CORNERS REGION. BY EVENING...THE SYSTEM IS EXPECTED TO SHIFTED INTO COLORADO...WITH INCREASING ISENTROPIC LIFT AND WARM AIR/MOISTURE ADVECTION ACROSS THE CWA EXPECTED TO BRING THE POTENTIAL FOR SOME SCATTERED PRECIPITATION DURING THE AFTERNOON HOURS. THERMAL PROFILES CONTINUE TO SUPPORT ALL LIQUID PRECIPITATION...AND CONTINUED TO KEEP THUNDER OUT WITH A LACK OF APPRECIABLE CAPE. ONE CONCERN WITH TOMORROW LIES WITH THE WINDS...WHICH FOR SOME LOCATIONS WILL BE PUSHING ADVISORY CRITERIA. OUT AHEAD OF THE MAIN SYSTEM...EXPECTING TO SEE A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE CWA...AND MODELS ALSO SHOWING A SMALL CORRIDOR OF WINDS OFF THE SURFACE SLIDING EAST...THOUGH SOME SHOW IT WEAKENING A BIT AS IT DOES SO. WITH MOST MODELS/GUIDANCE KEEPING SPEEDS JUST BELOW...HELD OFF ON A HEADLINE...BUT DO HAVE SPEEDS ACROSS THE SOUTH PRETTY CLOSE. DIDNT MAKE NOTABLE CHANGES TO HIGHS TOMORROW...WHICH REMAIN IN THE LOWER 50S. LONG TERM...STARTING 00Z SUNDAY. GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN ALL SUGGEST A MID LEVEL LOW WILL MOVE NORTHEAST ACROSS THE CENTRAL PLAINS SATURDAY NIGHT INTO SUNDAY. IT STILL APPEARS MID LEVEL THERMAL ADVECTION AHEAD OF THE LOW WILL PROMOTE PRECIPITATION ACROSS MUCH OF THE CWA SATURDAY NIGHT. MID LEVEL DEFORMATION AND RESULTANT FRONTOGENESIS TO THE NORTHWEST OF THE LOW IS THEN EXPECTED TO PRESENT ADDITIONAL PRECIPITATION TO NORTHERN AND WESTERN PORTIONS OF THE CWA DURING THE DAY SUNDAY...WITH A MID LEVEL DRY INTRUSION LIKELY KEEPING AREAS FARTHER SOUTHEAST DRY. PRECIPITATION IS THEN EXPECTED TO COME TO AN END ACROSS THE ENTIRE CWA SUNDAY EVENING AS THE MID LEVEL LOW DEPARTS THE REGION AND HEADS INTO THE UPPER MISSISSIPPI VALLEY. OVERALL GUIDANCE HAS CHANGED VERY LITTLE THROUGH THE PAST 12-24 HOURS...SUGGESTING THAT MOST OF THE PRECIPITATION DURING THIS UPCOMING STORM SYSTEM WILL BE OBSERVED OVER WESTERN NEBRASKA SATURDAY NIGHT INTO SUNDAY. THE SREF-MEAN...OPERATIONAL GFS...AND NAM ALL SUGGEST THE MID LEVEL DRY INTRUSION WILL PREVENT LIQUID PRECIPITATION AMOUNTS FROM EXCEEDING 0.25" ACROSS MUCH OF THE CWA...BUT THE EC...WHICH REMAINS THE FARTHEST SOUTHEAST WITH THE PRIMARY AXIS OF MID LEVEL DEFORMATION AND RESULTANT PRECIPITATION...CONTINUES TO SUGGEST 0.25"-0.50" LIQUID PRECIPITATION WILL BE REALIZED ACROSS OUR NORTHWEST. AN EVEN AVERAGE OF THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN PROVIDES STORM-TOTAL LIQUID PRECIPITATION AMOUNTS IN THE 0.10-0.25" RANGE FOR LOCATIONS GENERALLY NORTHWEST OF A LINE FROM GREELEY TO LEXINGTON...WITH BETWEEN A TRACE AND 0.10" FOR LOCATIONS FARTHER SOUTHEAST. WENT AHEAD WITH THIS EVEN AVERAGE FOR THE OFFICIAL FORECAST. THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST DEEP LAYER MUCAPE VALUES OF 50-100J/KG WILL BE IN EXISTENCE OVER THE AREA SATURDAY NIGHT AND GIVEN THIS...WILL GO AHEAD AND CONTINUE THE MENTION OF ISOLATED THUNDER IN THE OFFICIAL FORECAST FOR SATURDAY NIGHT/EARLY SUNDAY MORNING. FORECAST PROXIMITY SOUNDINGS...PER THE NAM AND OPERATIONAL GFS...SUGGEST THE LOWER TROPOSPHERE WILL REMAIN WARM ENOUGH FOR RAIN THROUGH 09Z SUNDAY...WITH RAIN PERHAPS BEGINNING THE TRANSITION TO SNOW ACROSS NORTHWESTERN PORTIONS OF OUR AREA 03-06Z SUNDAY. THESE FORECAST PROXIMITY SOUNDINGS THEN SUGGEST SNOW WILL BECOME THE PREDOMINANT PRECIPITATION TYPE ACROSS NORTHERN AND WESTERN PORTIONS OF OUR CWA THROUGH THE REMAINDER OF SUNDAY...WITH A RAIN AND SNOW MIX POSSIBLE ACROSS CENTRAL PORTIONS OF THE CWA. WITH LOW LEVEL TEMPERATURES REMAINING IN THE LOWER 30S ACROSS OUR CWA DURING THE EXPECTED SNOWFALL...WILL GO AHEAD AND ASSUME A 10:1 SNOW-WATER RATIO...WITH THE EXCEPTION BEING DURING THE TRANSITION FROM RAIN TO SNOW WHICH IS WHEN A RATIO CLOSER TO 7:1 WILL BE MORE LIKELY. GIVEN ALL THIS...STORM TOTAL SNOWFALL ACCUMULATION OF ONE TO PERHAPS TWO INCHES IS NOW FORECAST FOR LOCATIONS GENERALLY ALONG AND NORTHWEST OF A LINE FROM GREELEY TO LEXINGTON...WITH AN INCH OR LESS FORECAST FARTHER SOUTHEAST. IN ADDITION TO THE SNOWFALL...AN INCREASING LOW LEVEL PRESSURE GRADIENT WILL PRESENT WINDY CONDITIONS TO THE AREA ON SUNDAY...WITH MET AND MAV GUIDANCE BOTH SUGGESTING A SUSTAINED WIND OF 25-30KTS AND GUSTS IN THE 35-45KT RANGE ACROSS MUCH OF THE CWA. IT ALSO APPEARS THE STRONGEST WIND WILL RESIDE NORTH OF HIGHWAY 6. GIVEN THIS DATA IT CERTAINLY SEEMS AS THOUGH WE ARE HEADING FOR HEADLINES ON SUNDAY. CERTAINLY A WIND ADVISORY WILL BE NEEDED IF THESE MODEL DATA REMAIN CONSISTENT...BUT PERIODIC RESTRICTION IN VISIBILITY DUE TO BLOWING SNOW WILL ALSO BE POSSIBLE WHICH MEANS A WINTER WEATHER ADVISORY ALSO WILL NOT BE OUT OF THE QUESTION. ALL THINGS TO CONSIDER THROUGH THE NEXT ~48 HOURS. BEYOND SUNDAY...NORTHWESTERLY MID AND UPPER LEVEL FLOW ARE EXPECTED TO PERSIST OVER THE CENTRAL PLAINS WITH A COUPLE OF MID LEVEL SHORT WAVES EXPECTED TO MOVE OVERHEAD. THE FIRST OF THESE SHORT WAVES IS EXPECTED TO CLIP OUR NORTHEASTERN CWA DURING THE DAY THURSDAY...WITH THE OPERATIONAL GFS AND EC SUGGESTING THERE MAY BE JUST ENOUGH OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS TO PROMOTE PRECIPITATION PRODUCTION ACROSS OUR NORTHEAST. ALLBLEND PRESENTED ~20% POPS TO OUR NORTHEAST AND AT THIS TIME SEE NO REASON TO ALTER THESE POPS. THE SECOND MID LEVEL SHORT WAVE IS EXPECTED TO PUSH OVER THE AREA ON FRIDAY AND ONCE AGAIN IT APPEARS THERE MAY BE JUST ENOUGH OMEGA FOR PRECIPITATION PRODUCTION...WITH ALLBLEND PRESENTING ANOTHER PERIOD OF ~20% POPS TO PORTIONS OF THE AREA. KEPT THESE POPS INTACT AS WELL. ALL OTHER PERIODS DURING THE LONG TERM FORECAST PERIOD REMAIN DRY. LOW LEVEL COLD AIR ADVECTION BEHIND THE WEEKEND STORM SYSTEM IS STILL EXPECTED TO PROMOTE A COOLING TREND SUNDAY AND MONDAY...WITH LOW LEVEL WARM AIR ADVECTION THEN PROVIDING A WARMING TREND TUESDAY AND WEDNESDAY. THE PASSAGE OF ANOTHER LOW LEVEL BAROCLINIC ZONE ON THURSDAY IS THEN EXPECTED TO PROVIDE ANOTHER ROUND OF LOW LEVEL COLD AIR ADVECTION...WITH A COOLING TREND EXPECTED TO FINISH OUT THE LONG TERM FORECAST PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...HALBLAUB UPDATE...WESELY SHORT TERM...ADO LONG TERM...BRYANT
Hazardous weather outlook, Feb 8, 4:01 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 401 PM CST FRI FEB 8 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 401 PM CST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DURING THE DAYTIME HOURS ON SATURDAY...SOUTH WINDS WILL BE ON THE INCREASE...AND BY AFTERNOON SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH ARE EXPECTED. THE BEST CHANCE FOR THE STRONGER WINDS WILL BE ACROSS NORTH CENTRAL KANSAS...AS WELL AS ALONG AND WEST OF A LINE FROM RAVENNA TO FRANKLIN IN SOUTH CENTRAL NEBRASKA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY THUNDERSTORM ACTIVITY THAT DOES DEVELOP. SNOW WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA BEGINNING EARLY SUNDAY MORNING. SNOW WILL THEN REMAIN POSSIBLE ACROSS MUCH OF SOUTH CENTRAL NEBRASKA THROUGH THE DAY SUNDAY. AT THIS TIME IT APPEARS SNOWFALL ACCUMULATION ON THE ORDER OF ONE TO PERHAPS TWO INCHES WILL BE POSSIBLE FOR LOCATIONS GENERALLY NORTHWEST OF A LINE FROM LEXINGTON TO GREELEY. SNOWFALL ACCUMULATION OF LESS THAN ONE INCH IS CURRENTLY FORECAST FOR LOCATIONS FARTHER SOUTHEAST ACROSS SOUTH CENTRAL NEBRASKA. A SUSTAINED NORTHWEST WIND OF 25 TO 35 MPH...WITH GUSTS OF 35 TO 45 MPH...ARE FORECAST ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS DURING THE DAY SUNDAY. IN ADDITION...THE COMBINATION OF STRONG WIND AND SNOWFALL MAY PERIODICALLY RESTRICT VISIBILITY IN BLOWING SNOW ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY ALONG AND NORTHWEST OF A LINE FROM BEAVER CITY...TO KEARNEY...TO OSCEOLA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:24 PM CST | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.